Paxil Withdrawl Symptoms, Heart Palpitations, Short Term Memory Loss, Short Term Memory, Black Waves
I was on Paxil for 9yrs, but have been off it now for 8yrs. It was prescribed by my family Dr for extreme PMS. At the time, it was a new drug just on the market, and there were no boards like this to describe any side effects. After I was on it for ... more »
I was on Paxil for 9yrs, but have been off it now for 8yrs. It was prescribed by my family Dr for extreme PMS. At the time, it was a new drug just on the market, and there were no boards like this to describe any side effects.
After I was on it for several years, I tried to come off it. But the side effects were so bad, every time I tried, I decided to stay on it. I realized I couldn't stay on it any longer when it was affecting everything in my life. Paxil was making me so exhausted I was sleeping up to 20 hours a day. It almost ruined my life. Because I couldn't get to work, I lost my job and was out of work for 2 years while I was trying to come off Paxil. Of course my Dr refused to believe I was going through withdrawl, because he said Paxil was not addictive. We all know now that is incorrect. I had to slowly wean myself off it 1/4 of a tablet at a time over several month, and I still had horrible, very scarry withdrawl symptoms. I suffered from vertigo, tremors, tingling throughout my body, numbness in my hands, feet and legs, brain shocks, vomiting, dizziness, slurred speach, memory loss, heart palpitations and the hallucinations were the worst. I became easily aggitated by everything, unable to stand up without losing my balance. I was seeing floating black waves across my vision when my eyes were open. I can say it was hell, and I wouldn't want anyone else to suffer through it. I'm writing this to warn others that if you are on it for a long time, and then come of it, some of the withdrawl effects never go away. So be very careful how long you stay on it. To this day, 8yrs later, I still get numbness and tingling in my legs and feet. I still get brain shocks every so often. I still get short-term memory loss. The worst part is Paxil ruined my digestive system. Before I was on it I had no problems, now there are only certain foods I can eat. Paxil effects the serotonin levels in your brain, but it also effects the serotonin levels in your stomach and intestines. I went through several thousand dollars worth of health tests only to discover it was caused by all my years on Paxil. So please be careful and only stay on this drug as long as need be. It may have a negative affect on the rest of your life.